Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 09:50:01 AM

Login with username, password and session length


Members
  • Total Members: 22187
  • Latest: Ahmed
Stats
  • Total Posts: 619774
  • Total Topics: 46688
  • Online Today: 247
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Why would my brothers viral load go up:Looking for answers  (Read 2294 times)

0 Members and 1 Guest are viewing this topic.

Offline Patty M

  • Member
  • Posts: 13
Why would my brothers viral load go up:Looking for answers
« on: August 11, 2009, 10:39:33 PM »
My brother has been on meds since 2006, his viral load was at undetectable for the past several years. He phoned me today to say he has an appointment to see his doctor tomorrow because the last blood work that was done, and that was a couple of weeks ago, came back with his viral load at 67,000. Why would that happen?

Thanks,

Patty M

Offline mecch

  • Member
  • Posts: 10,702
  • red pill? or blue pill?
Re: Why would my brothers viral load go up:Looking for answers
« Reply #1 on: August 12, 2009, 07:49:32 AM »
HIV developed resistance to his HAART.
Or, your brother didn't adhere to his HAART.
Or, lab mistake.
Basically people in this forum can't know what happened but his doctor and he can figure it out. Hope you let us know what the doctor says and your questions about that. Take care, sending you and your bro best wishes.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Ann

  • Administrator
  • Member
  • Posts: 27,947
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Why would my brothers viral load go up:Looking for answers
« Reply #2 on: August 12, 2009, 07:52:32 AM »
Patty,

That number is too high to be a blip, but there is always a chance that it represents a lab error, especially if he's being monitored regularly and his last one was fairly recent and undetectable.

Try to not get too upset. The doctor will (should) order a new VL test and until the results are in from that test, there's not a lot of point in worrying too much.

Hang in there and keep us posted.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Patty M

  • Member
  • Posts: 13
Re: Why would my brothers viral load go up:Looking for answers
« Reply #3 on: August 12, 2009, 12:43:33 PM »
Thank you for sharing your knowledge with me. My brother goes to see his doctor today for more labs so I guess we will know more facts in a couple of weeks. As far as I know he has been keeping his appointments with his doctor and the last time he shared his counts with me, he was undetectable. I remember telling him at Thanksgiving, when he wanted to delay his meds so he wouldn't have the diarrhea all day, that it wasn't a good idea to miss or skip his meds. I am a little bit worried, he was doing so well and I love him so much! I have learned a lot from this site. Not just from the posts, but from the information sections as well. I am so glad that it is here. Sorry if I appear to be a little whiney!

Offline Ann

  • Administrator
  • Member
  • Posts: 27,947
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Why would my brothers viral load go up:Looking for answers
« Reply #4 on: August 12, 2009, 01:02:34 PM »
Patty,

You're welcome and no, you don't sound whiney. You just sound concerned, which is understandable.

Try to hang in there and wait for the new results. Good luck and keep us posted.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.